Please help

Last time I posted on here, I was advised to have another blood test so here are the results

Thyroid Function

Free T4 14.90 normal range 12-22

pmol/L

Free T3 4.24 NR 3.1-6.8

Tsh H 6.36 NR 0.27-4.20

T4 Total 108.9 " 64.5-142.0

Immunology

Anti-thyroid peroxidase abs H 508.4.

Normal range <34

Anti-thyroid globulin Abs 77.6

NR <115.

I have started taking Levothyroxine again too after managing to get a script from the Drs but had trouble with them before. I took the Mercury Pharma version & felt terrible so tried the other version by Wockhardt & still don't feel very good. I seem to have both symptoms of Hypo & hyper.I just can't seem to sort it out. Actually after reading Ruby 4000 post, it struck a bit of a chord with me as before I started back on the tabs I had periods of feeling well & then periods of feeling ill again.

Anyway have hit a brick wall & don't know where to go from here. Please could someone advise me.

Thank you.

6 Replies

oldestnewest
  • Loub, you have positive autoimmune thyroid antibodies (Hashimoto's) which has caused your hypothyroidism. After a Hashi attack on the thyroid cells die off and dump hormone into the blood stream which is why you can feel hyper and hypo at the same time. Levothyroxine will suppress your natural thyroid activity which will help reduce Hashi attacks. A lot of members find a 100% gluten free diet helps manage Hashi symptoms and flare ups and may reduce antibodies.

    Your TSH is high and FT4 and FT3 are low in range. Levels and symptoms will improve when you have been taking Levothyroxine for a few weeks but you should have a thyroid blood test in 6-8 weeks in case dose needs increasing. Leave 24hours between last dose and blood draw which should be an early fasting test (water only) as TSH is highest then.

  • Hi Clutter, Thanks for your reply. I'm finding though that I can't get on with Levothyroxine any more. Have tried 2 different brands but both make me feel ill.I start out in the morning feeling like I have a hangover, tired & lethargic & by the afternoon I have palpitations, my head feels like it's in a vice & I can't stop passing water.By the evening I feel quite good for a few hours until it wears off, so can't understand why levothyroxine does that.

  • Loub, how long have you been taking it? Symptoms can get worse until Levothyroxine kicks in, which takes 7-8 days. It's not uncommon to feel quite unwell when first starting Levothyroxine and sometimes after a dose increase. It usually passes within 14 days if you can ride it out.

  • Thanks Clutter .Well hopefully they will pass.I've been taking it for just over a week (25 mcg) & then I put it up to 50 the other day. Trouble is the symptoms appear very quickly with me .I've been hypo for 10 yrs & took Levothyroxine for a good majority of them without incident then a couple of years ago I ran into trouble because I couldn't get on with levo any more, was referred to hospital. They didn't do anything & I was discharged. I've been off levo for 10 months & have just started taking it again. The same trouble has reappeared.

  • Loub, some people don't get on with Levothyroxine. I was very ill on it but adding T3 improved my FT3 and calmed the side effects Levothyroxine was causing.

    Your GP may need an endo recommendation before he can prescribe T3 but it may be worth asking in view of your previous problems on Levothyroxine.

    If GP refuses you might consider buying T3 online and self medicating to see whether it helps.

  • That's an interesting idea Clutter. I might try that if all else fails. Where can you get the T3 on line from?

You may also like...